Back to Search Start Over

On Star Expressions and Coalgebraic Completeness Theorems

Authors :
Schmid, Todd
Rot, Jurriaan
Silva, Alexandra
Source :
EPTCS 351, 2021, pp. 242-259
Publication Year :
2021

Abstract

An open problem posed by Milner asks for a proof that a certain axiomatisation, which Milner showed is sound with respect to bisimilarity for regular expressions, is also complete. One of the main difficulties of the problem is the lack of a full Kleene theorem, since there are automata that can not be specified, up to bisimilarity, by an expression. Grabmayer and Fokkink (2020) characterise those automata that can be expressed by regular expressions without the constant 1, and use this characterisation to give a positive answer to Milner's question for this subset of expressions. In this paper, we analyse Grabmayer and Fokkink's proof of completeness from the perspective of universal coalgebra, and thereby give an abstract account of their proof method. We then compare this proof method to another approach to completeness proofs from coalgebraic language theory. This culminates in two abstract proof methods for completeness, what we call the local and global approaches, and a description of when one method can be used in place of the other.<br />Comment: In Proceedings MFPS 2021, arXiv:2112.13746

Details

Database :
arXiv
Journal :
EPTCS 351, 2021, pp. 242-259
Publication Type :
Report
Accession number :
edsarx.2106.08074
Document Type :
Working Paper
Full Text :
https://doi.org/10.4204/EPTCS.351.15